IRASR - Programme

IRASR
SPRINZ
AUT Main Nav
Centre Banner
Main Content

Programme

THURSDAY 12 February

9.30     Opening and welcome
9.40     Marco Caiazzo     

SKA Overview

9.50     Sergei Gulyaev - SKA Science
10.10   Kjesten Wiig - MBIE Perspective on SKA Opportunity for NZ
10.30   TN Chan - Spinning SKA Design Efforts for NZ Industry

   10.50-11.10 Tea break (20 min)

11.10   John Bancroft - SKA Construction Procurement Strategy
11.30   Andrew Ensor - SKA Computing Challenges

Beamformers

11.50   Brent Carlson - PowerMX Specifications and Example Applications
12.10   Rezaul Hasan - ASIC design for SKA - SKASIC

   12.30-1.30 Lunch (60 min)

Hardware Technologies

1.30   Trung Tran - Data Flow Processing with FPGA
1.50   Shaohua Wu - Tianhe-2, the world's fastest supercomputer
2.10   David Honey - Technology Roadmap update SGI
2.30   Seth Hall - Manycore and GPU channelisers
2.50   Nicolas Erdody - A Software Development Environment for the SKA CSP

   3.10-3.30 Tea break (20 min)

Correlators

3.30   Nicolas Pradel - Correlators in Radio Astronomy (DiFX)
3.50   David Wilson / Brody Radford - Following the rules:  The advantages of a systematic modelling framework for large projects
4.10   Stepan Lapshev - Two accumulator CMACs for the X part of a Very Large FX Correlator

4.30   Close day one

   6.30 Dinner at "Fish" Restaurant (Hilton Hotel, Princes Wharf)


FRIDAY 13 February

9.00   Session starts - announcements from the Organising Committee
9.10   Ronald Luijten (remote) - The IBM-DOME 64bit microserver demonstrator: findings, status and outlook

Pulsar Search

9.30   Willem van Straten - Mining the Radio Sky for Pulsars and Transients
9.50   Nathan Scott - Neuromorphic Computing using NeuCube for Dispersed Transient and Pulsar Search

Imaging

10.10   Maxim Voronkov - Calibration and Imaging for ASKAP
10.30   Anthony Griffin - Modelling the SDP Imaging Precision
  
   10.50-11.10 Tea break (20 min) 

Data & Software Technologies

11.10   Charles Yun - REANNZ Vision for Networked Science
11.30   Daniel Richards - Data Direct Networks - Storage Roadmaps
11.50   Mahmoud Mahmoud - Scheduling Optimization for SKA HPC Middleware
12.10   Matthew Simmons - Are mobile GPUs the future of low power supercomputing?

   12.30-1.30 Lunch (60min)

1.30   David Loop - Canada's involvement in the SKA
1.50   Tim Natusch - Radio astronomy data compression
2.10   Michael Coleman - Unified Data Models
2.30   Don Christie - Open Source, Open Stack and SKA

   2.50-3.10 Tea break (20min)

3.10   Close day two

3.30   Bus departs Auckland for Warkworth
4.30   Refreshments at Ransom Wines, Warkworth
5.30   Tour AUT's Radio Astronomical Observatory, Warkworth
6.30   Bus departs Warkworth for return to city
7.30   Bus arrives Auckland (approx)





Last updated: 18 Mar 2015 3:00pm

Auckland University of Technology, New Zealand | Copyright © | Privacy | Site map

AUT News Area
Sep 8th, 2015

Joint IPENZ + AUT Lecture 2015 on the Square Kilometre Array (SKA)
The SKA Project continues to fascinate and challenge scientists, industry and astronomers.  


Latest Publication

Kadler M, et al., Gulyaev. S., Natusch T., Weston S., et al. (30 co-authors)  Coincidence of a high-fluence blazar outburst with a PeV-energy neutrino event. Nature Physics. 2016.

Radio Astronomy, Space Science and SKA

We are the only research institution in New Zealand with this research profile and were largely responsible for providing the basis for New Zealand to join the multi-billion dollar SKA project.